MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® CAPTURING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. GALILEO® CAPTURING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number GALILEO® CAPTURING ROD
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on 07/08/2022 by a facility representative via sems that an 5033-100 galileo capturing rod broke.This was discovered during a case and broke inside the joint space.Per facility: "after the surgeon had set the lag screw, he tried to remove the nut on the end of the screw driver - attached to the screw capture.It was stuck, so he used a pair of pliers to loosen it.In the process, the capture broke inside the nut.Idea was that it had been cross threaded.All broken pieces were recovered.".
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged 5033-100 was received for evaluation.Visual inspection identified the threaded end of the rod had broken.According to the event description reported, the cause can be attributed to misuse resulting in excessive torque being applied to the device.

Brand Name
GALILEO® CAPTURING ROD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15093749
Report Number1220246-2022-05303
Device Sequence Number14746162
Product Code HSB
UDI-Device Identifier00848665039177
UDI-Public00848665039177
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® CAPTURING ROD
Device Catalogue Number5033-100
Device Lot Number212534
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown